Accessibility navigation


Consistent Dirichlet Boundary Conditions for Numerical Solution of Moving Boundary Problems

Hubbard, M.E., Baines, M. and Jimack, P.K. (2009) Consistent Dirichlet Boundary Conditions for Numerical Solution of Moving Boundary Problems. Applied Numerical Mathematics, 59 (6). 1337-1353 . ISSN 0168-9274

Full text not archived in this repository.

To link to this article DOI: 10.1016/j.apnum.2008.08.002

Abstract/Summary

We consider the imposition of Dirichlet boundary conditions in the finite element modelling of moving boundary problems in one and two dimensions for which the total mass is prescribed. A modification of the standard linear finite element test space allows the boundary conditions to be imposed strongly whilst simultaneously conserving a discrete mass. The validity of the technique is assessed for a specific moving mesh finite element method, although the approach is more general. Numerical comparisons are carried out for mass-conserving solutions of the porous medium equation with Dirichlet boundary conditions and for a moving boundary problem with a source term and time-varying mass.

Item Type:Article
Refereed:Yes
Divisions:Faculty of Science > School of Mathematical and Physical Sciences > Department of Mathematics and Statistics
ID Code:1196
Uncontrolled Keywords:Finite elements; Dirichlet boundary conditions; Moving boundary problems; Mass conservation
Publisher:Elsevier

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation